MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48135104
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Information (3190)
Date of Event 10/16/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after 6 months from the date of the last rod lengthening surgery the growing connector has been broken.Surgeon did a revision surgery and replaced the item with a non-stryker product.Surgeon's opinion - fracture is caused by fatigue.
 
Additional Manufacturer Narrative
(b)(6).Date of implant: (b)(6) 2012.Visual inspection, device history review, complaint history review, risk assessment.The device was inspected and it was found returned in 2 pieces.No relevant manufacturing issues were identified as all units met stryker specifications.The most likely cause of the reported event is the configuration of the construct creating a large bending moment, which created repeated loads over time on a localized area and lead to the eventual fatigue fracture of the connector.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6074095
Report Number0009617544-2016-00441
Device Sequence Number16365753
Product Code MNH
UDI-Device Identifier04546540449597
UDI-Public(01)04546540449597
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K052761
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48135104
Device Lot Number090015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight30